Hail, Hamilton
- When
- June 2, 10:30 PM CST
- Where
- Hamilton County, 19 mi N of Syracuse
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.267, -101.750
The hail fell at a location that was 200 yards south of the county line.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 2, 2:45 PM CST, 7 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 345 PM CDT MON JUN 2 2003 DAYS 1-2... THE MORNING UA CHARTS SHOWED A MID-LEVEL THERMAL RIDGE OVER WYOMING AND WESTERN COLORADO. UPSTREAM, A STRONG SHORTWAVE TROUGH WITH ASSOCIATED H5 COLD POOL WAS EVIDENT WITH -20C 500MB TEMP AT GEG. THE LEADING EDGE OF THE COLD POOL WAS OVER SOUTHERN WY AND NORTHEAST UTAH PER WATER VAPOR AT 18Z. AS THIS LEAD WAVE DROPS SOUTHEAST, STRONG MID-LEVEL COLD ADVECTION WILL OCCUR ALONG THE LEE SLOPES FROM NORTHERN WYOMING SOUTH INTO SOUTHERN COLORADO THIS AFTERNOON. ALTHOUGH THETA-E VALUES WILL BE FAIRLY MODEST WITH DEWPOINTS ONLY IN THE 40S AND LOWER 50S, HIGH SURFACE POTENTIAL TEMPERATURES DUE TO INTENSE DAYTIME HEATING WILL LEAD TO STEEP SFC-500MB LAPSE RATES. WITH MINIMAL CAPPING, THUNDERSTORMS WILL DEVELOP ALONG THE FRONT RANGE BY LATE AFTERNOON AND THEN MOVE SOUTHEAST INTO THE LOW-LEVEL JET TOWARD EHA-LBL AREA LATER THIS EVENING AND OVERNIGHT. LATER TONIGHT, ANOTHER AREA OF STORMS MAY DEVELOP FURTHER NORTH WITH THE TRAILING WAVE. THIS ACTIVITY COULD AFFECT THE HYS AREA LATE. STRONGER LEE TROUGHING WILL OCCUR WEDNESDAY AS A STRONG, ZONAL WIND COMPONENT DEVELOPS AHEAD OF THE NEXT STRONG SHORTWAVE TROUGH. THIS WILL HELP MIX OUT ANY STABLE INVERSION LEFTOVER FROM PREVIOUS CONVECTION. SEVERE STORMS COULD DEVELOP ACROSS OUR FAR WESTERN COUNTIES TOWARD EVENING AND WILL RAISE POPS IN THIS AREA. TEMPERATURES WILL BE VERY TRICKY OVER THE NEXT 2 DAYS DUE TO THE LOCATION AND TIMING OF PRECIP/CLOUDS. THE WARMEST TEMPS SHOULD BE IN THE SOUTHWEST CORNER WITH 80S POSSIBLE. DAYS 3-7... THE LATEST GFS STILL SEEMS TO GENERATE TOO MUCH MEASURABLE PRECIP AS SMALL UPPER WAVES CROSS BY OUR PART OF THE WORLD IN NORTHWEST FLOW ALOFT. MORE CONSERVATIVE ECMWF APPEARS TO BE BETTER SOLUTION, AND THE UKMET IS COMING AROUND TO ECMWF UPPER SOLUTION. THINK THERE WILL BE PLENTY OF MOISTURE WITH THE STRONGEST WAVE IN SERIES AFFECTING SOUTHWESTERN KANSAS APPROXIMATELY WEDNESDAY NIGHT AND THURSDAY. KEPT LIKELY POPS GOING IN EASTERN CWA AND PUT IN 1+ INCH QPF NEAR THE P28 AREA, WITH CHANCE CATEGORIES IN WESTERN 1/2 CWA. AS THESE WAVES KEEP SLIPPING BY, NORTHWEST FLOW COULD EASILY RESULT IN ANOTHER ROUND OF SHOWERS/THUNDERSTORMS SUNDAY AFTERNOON, AND WILL GO WITH SLIGHT CHANCES ALL CWA FOR NOW. ALSO, BY MONDAY, 850MB TEMPS APPROACHING THE +25C RANGE IN SOUTHWEST PART OF CWA, SO 90F SEEMS REASONABLE THERE WITH MID TO UPPER 80S REST OF CWA. THE OTHER THING TO NOT LOSE SIGHT OF IS THE LATEST AVN HAS BEEN BACKING OFF ON PRECIP AMOUNTS FOR THE NEARER TERM, WHICH SHOULD INDICATE A BETTER CHANCE LATER AS THIS NEW AVN SOLUTION AGREES MORE WITH THE PREVIOUS ECMWF. FINCH/BURKE .PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 58 78 57 80 / 40 40 40 30 GCK 58 79 55 80 / 40 50 50 40 EHA 59 84 56 83 / 40 60 40 60 LBL 59 80 57 80 / 40 50 40 60 HYS 59 74 56 76 / 40 40 50 30 P28 59 76 58 78 / 40 10 30 30 .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE.
KSZ030-031-043>046-061>066-074>081-084>090-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS ANTICIPATED AFTER MIDNIGHT TONIGHT AS AN UPPER AIR DISTURBANCE PUSHES INTO SOUTHWEST KANSAS. THESE ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS ARE EXPECTED ON TUESDAY INTO THURSDAY WITH THE BEST CHANCES IN THE LATE AFTERNOON AND EARLY EVENING TO OVERNIGHT HOURS. SOME MAYBE SEVERE EACH DAY. HEAVY RAINFALL IS ANTICIPATED ON WEDNESDAY NIGHT AS A LARGE COMPLEX OF THUNDERSTORMS IS FORECAST TO DEVELOP WITH A STRONG UPPER AIR DISTURBANCE. RAINFALL AMOUNTS BY THURSDAY MORNING COULD BE UP TO AN INCH LOCALLY WITH WIDESPREAD AMOUNTS OF 1/2 TO 3/4 OF AN INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TODAY OR TONIGHT. 06
The Goodland radar (KGLD), 122 km away, was scanning. The volume nearest the first event began at 04:32 UTC.
1 hail. Local standard time, as filed.
The hail fell at a location that was 200 yards south of the county line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365407.